Alert archive / Minnesota / River Flood Warnings in 2008

River Flood Warning 2, NWS Grand Forks, ND

April 14, 2008Clay County, Minnesota

NWS Grand Forks, ND issued this river flood warning at Apr 14, 2008, 10:03 AM CDT for Clay County, Minnesota. It took effect at Apr 15, 2008, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 14, 2008, 10:03 AM CDT (15:03 UTC)
In effect from
Apr 15, 2008, 1:00 PM CDT
Expired
Apr 15, 2008, 9:22 AM CDT
In force
Issued by
NWS Grand Forks, ND
Flood severity
Minor

County Clay County, MN

The river

Written for the forecast point Buffalo River (MN) near Hawley (HWYM5).

Action stage
7.5 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05061000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KFGF 141503
FLWFGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1003 AM CDT MON APR 14 2008

...THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA... 

  THIS IS A NEW WARNING FOR THE BUFFALO RIVER NEAR HAWLEY AFFECTING 
  CLAY COUNTY
  

.ADDITIONAL SNOWMELT HAS CONTRIBUTED TO RISING RIVER LEVELS 
NEAR HAWLEY. THIS IS LIKELY TO PUSH THE RIVER ABOVE FLOOD STAGE
BY EARLY TUESDAY.  

  A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION 
  WILL BE ISSUED SHORTLY.


SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY...MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-141803-
/O.NEW.KFGF.FL.W.0002.080415T1800Z-000000T0000Z/
/HWYM5.1.SM.080415T1800Z.080417T0600Z.000000T0000Z.NO/
1003 AM CDT MON APR 14 2008

THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BUFFALO RIVER NEAR HAWLEY.
* FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  6:00 AM MONDAY THE STAGE WAS 5.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 8.5 FEET BY EARLY THURSDAY MORNING.


$$
WJB
3 follow-up statements
000 
WGUS83 KFGF 141531
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1031 AM CDT MON APR 14 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA..
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY 

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH >>> ENTER LENGTH OF QPF FCST HERE <<<.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-160331-
/O.CON.KFGF.FL.W.0002.080415T1800Z-000000T0000Z/
/HWYM5.1.SM.080415T1800Z.080417T0600Z.000000T0000Z.NO/
1031 AM CDT MON APR 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO RIVER NEAR HAWLEY.
* FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 10:00 AM MONDAY THE STAGE WAS 5.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 8.5 FEET BY EARLY THURSDAY MORNING.
* IMPACT STATEMENT(S) - AT 9.0 FEET, MODERATE FLOOD STAGE.RAILROAD 
  UNDERPASS AT US HWY 10 FLOODS.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                TUE    WED    THU    FRI    SAT    SUN    MON
(MONTH/DAY)         04/15  04/16  04/17  04/18  04/19  04/20  04/21

BUFFALO RIVER
  HAWLEY             6.4    8.1    8.5    8.4    8.3    8.1    7.9

$$
WJB
000 
WGUS83 KFGF 141557 CCA
FLSFGF

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 
1031 AM CDT MON APR 14 2008...CORRECTED

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA..
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY 

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION 
THROUGH TUESDAY MORNING.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-160331-
/O.CON.KFGF.FL.W.0002.080415T1800Z-000000T0000Z/
/HWYM5.1.SM.080415T1800Z.080417T0600Z.000000T0000Z.NO/
1031 AM CDT MON APR 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO RIVER NEAR HAWLEY.
* FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 10:00 AM MONDAY THE STAGE WAS 5.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 8.5 FEET BY EARLY THURSDAY MORNING.
* IMPACT STATEMENT(S) - AT 9.0 FEET, MODERATE FLOOD STAGE.RAILROAD 
  UNDERPASS AT US HWY 10 FLOODS.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                TUE    WED    THU    FRI    SAT    SUN    MON
(MONTH/DAY)         04/15  04/16  04/17  04/18  04/19  04/20  04/21

BUFFALO RIVER
  HAWLEY             6.4    8.1    8.5    8.4    8.3    8.1    7.9

$$
WJB
000 
WGUS83 KFGF 151422
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
922 AM CDT TUE APR 15 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH WEDNESDAY MORNING.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-151452-
/O.CAN.KFGF.FL.W.0002.000000T0000Z-080415T1422Z/
/HWYM5.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
922 AM CDT TUE APR 15 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BUFFALO RIVER NEAR HAWLEY.
* AT  6:00 AM TUESDAY THE STAGE WAS 5.5 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 5.7 FEET 
  THURSDAY EARLY AFTERNOON.
* IMPACT STATEMENT(S) - AT 6.5 FEET, FORECAST SERVICE STAGE.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         04/16  04/17  04/18  04/19  04/20  04/21  04/22

BUFFALO RIVER
  HAWLEY             5.6    5.6    5.7    5.6    5.6    5.5    5.4

$$
WJB

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Apr 14, 10:02 AM CDT, 1 minute earlier.

Area forecast discussion, Apr 14, 10:02 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1002 AM CDT MON APR 14 2008

.DISCUSSION...
THE MAIN CHALLENGE TODAY WILL BE WIND SPEEDS AND HEADLINES. A
STRONG SOUTHERLY FLOW WILL DEVELOP TODAY...WITH ABOUT 35-40KT TO
MIX FROM 925 MB BY LATE THIS AFTERNOON UNTIL AROUND 03Z. WE ARE
ALREADY NEAR WIND ADVISORY CRITERIA IN THE FAR NORTH...SO WILL
ISSUE A WIND ADVISORY FOR THE VALLEY NOW THROUGH 03Z. THE EVENING
CREW CAN EVALUATE THE WIND HEADLINES LATER...AS THE LOW LEVEL JET
INCREASES OVERNIGHT. SOME DE-COUPLING SHOULD OCCUR...AND THIS IS
SOMETHING TO CONSIDER THIS EVENING. TEMPS TODAY SHOULD WARM SLIGHTLY
ABOVE NORMAL WITH WARM ADVECTION CONTINUING. OTHER THAN SOME
CIRRUS TODAY...EXPECT NEARLY FULL INSOLATION WHICH SHOULD ALSO
HELP MIX THE LOWEST 900MB EFFICIENTLY.

WE WILL ISSUE THE NPW FOR THE WIND ADVISORY AND GRID/TEXT PRODUCTS
BY 11 AM.

&&

.AVIATION...
VFR CONDITIONS TODAY WITH SOUTHERLY WINDS GUSTING TO 40 MPH AT
TIMES IN THE VALLEY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR NDZ006>008-
     014>016-024-026>030-038-039-049-052>054.

     RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR NDZ006>008-014-
     015-024-026-054.

MN...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MNZ001>005-007-
     008-013>015-029.

&&

DK
Hazardous weather outlook, Apr 14, 7:00 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
700 AM CDT MON APR 14 2008

NDZ006>008-014-015-024-026-054-151200-
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON-
WESTERN WALSH COUNTY-
700 AM CDT MON APR 14 2008

...A RED FLAG WARNING IS IN EFFECT FROM NOON TO 9 PM CDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND EARLY EVENING

A RED FLAG WARNING IS IN EFFECT FOR PARTS OF NORTHEAST NORTH
DAKOTA FOR PEMBINA...WESTERN WALSH...NELSON...EDDY COUNTIES AND
COUNTIES TO THE WEST. SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH
THIS AFTERNOON WITH SOME HIGHER GUSTS. HUMIDITIES WILL DECREASE TO
20 TO 30 PERCENT. THE WARNING IS IN EFFECT FROM NOON TO 9 PM CDT.
IF WINDS BECOME MUCH STRONGER A WIND ADVISORY COULD BE NEEDED FOR
THIS AFTERNOON AND TONIGHT.

HIGH PRESSURE OVER WISCONSIN AND LOW PRESSURE OVER SOUTHERN
SASKATCHEWAN WILL PRODUCE WINDY CONDITIONS ACROSS THE RED RIVER
VALLEY THIS AFTERNOON AND TONIGHT. THE LOW PRESSURE SYSTEM WILL
MOVE THROUGH THE EASTERN NORTH DAKOTA TUESDAY NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ001>009-013>017-022>024-027>032-040-NDZ016-027>030-038-039-049-
052-053-151200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-EASTERN WALSH COUNTY-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-
700 AM CDT MON APR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HOPPES

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:30 AM CDTWind AdvisoryFGFClay, Kittson, Marshall, Norman, Pennington, Polk and 3 more11 hr

Nearby

River Flood Warnings in Minnesota, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.